Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 22, 2022, 7:19 PM CDT for 4 parishes in Louisiana. It was in force for 38 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2022, 7:19 PM CDT (00:19 UTC)
- Expired
- Mar 22, 2022, 7:57 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 7:21 PM CDT | TORNADO | 1 E Harvey, LA | *** 1 FATAL, 2 INJ *** AN EF3 TORNADO, STARTING AT 7:21 PM CDT 3/22/2022 NEAR 1 E HARVEY, TRACKED 11.5 MILES, ENDING AT 3 SSW EAST NEW ORLEANS AT 7:38 PM CDT. MAX WIND SPEED WAS 160 MPH AND THE MAX WIDTH WAS 320 YARDS. THIS IS THE STARTING POINT OF THE TORNADO |
| Mar 22, 7:24 PM CDT | TORNADO | Gretna, LA | WINDOWS BLOWN OUT OF A HOME AND SIDING RIPPED OFF. BROADCAST MEDIA SHOWED VIDEO OF TORNADO IN SAME AREA. |
| Mar 22, 7:25 PM CDT | TORNADO | 3 Ese New Orleans, LA | LARGE TORNADO ON THE GROUND IN NEW ORLEANS OBSERVED BY AN NWS EMPLOYEE AND BY BROADCAST MEDIA IN NEW ORLEANS. |
| Mar 22, 7:29 PM CDT | TORNADO | 2 Wnw Chalmette, LA | PARISH PRESIDENT REPORTS ONE FATALITY IN ARABI, PER LOCAL MEDIA, AS TORNADO MOVED THROUGH THE AREA. |
| Mar 22, 7:32 PM CDT | TSTM WND GST 56 | Belle Chasse, LA | NAS BELLE CHASSE REPORTED A 49 KNOT WIND GUST. |
| Mar 22, 7:37 PM CDT | TSTM WND DMG | 3 Ssw East New Orleans, LA | ROOF RIPPED OFF HOME IN NEW ORLEANS EAST ALONG CHEF MENTEUR HWY. TIME ESTIMATED FROM RADAR. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 7:00 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 17.0
The text
As transmitted.
895
WFUS54 KLIX 230019
TORLIX
LAC051-071-075-087-230115-
/O.NEW.KLIX.TO.W.0009.220323T0019Z-220323T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
719 PM CDT Tue Mar 22 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern St. Bernard Parish in southeastern Louisiana...
Orleans Parish in southeastern Louisiana...
North central Jefferson Parish in southeastern Louisiana...
Northwestern Plaquemines Parish in southeastern Louisiana...
* Until 815 PM CDT.
* At 718 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Woodmere, or over Marrero, moving northeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Arabi, Meraux and Violet around 730 PM CDT.
Chalmette around 735 PM CDT.
East New Orleans around 740 PM CDT.
New Orleans around 755 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Lakefront Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 232 and 255.
Interstate 510 between mile markers 1 and 3.
Interstate 610 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2984 9020 3003 9009 3003 9003 3005 9003
3004 9002 3006 8997 3015 8988 3015 8985
3010 8984 3010 8981 3017 8974 3015 8972
3017 8968 3004 8979 3002 8984 2995 8984
2978 9009
TIME...MOT...LOC 0018Z 215DEG 38KT 2987 9009
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG3 follow-up statements
957
WWUS54 KLIX 230033
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
733 PM CDT Tue Mar 22 2022
LAC051-075-230042-
/O.CAN.KLIX.TO.W.0009.000000T0000Z-220323T0115Z/
Jefferson LA-Plaquemines LA-
733 PM CDT Tue Mar 22 2022
...THE TORNADO WARNING FOR NORTH CENTRAL JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Louisiana.
LAT...LON 2994 9006 3003 9006 3006 8997 3015 8988
3015 8985 3010 8984 3010 8981 3017 8974
3015 8972 3017 8968 3004 8979 3004 8982
3002 8984 2997 8985 2990 9000
TIME...MOT...LOC 0032Z 215DEG 38KT 2999 8999
$$
LAC071-087-230115-
/O.CON.KLIX.TO.W.0009.000000T0000Z-220323T0115Z/
St. Bernard LA-Orleans LA-
733 PM CDT Tue Mar 22 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHWESTERN ST. BERNARD AND ORLEANS PARISHES...
At 732 PM CDT, a confirmed large and extremely dangerous tornado was
located over Arabi, or near Chalmette, moving northeast at 45 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
East New Orleans around 740 PM CDT.
New Orleans around 750 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Lakefront Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 238 and 255.
Interstate 510 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2994 9006 3003 9006 3006 8997 3015 8988
3015 8985 3010 8984 3010 8981 3017 8974
3015 8972 3017 8968 3004 8979 3004 8982
3002 8984 2997 8985 2990 9000
TIME...MOT...LOC 0032Z 215DEG 38KT 2999 8999
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
KLG824
WWUS54 KLIX 230047
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
747 PM CDT Tue Mar 22 2022
LAC087-230055-
/O.CAN.KLIX.TO.W.0009.000000T0000Z-220323T0115Z/
St. Bernard LA-
747 PM CDT Tue Mar 22 2022
...THE TORNADO WARNING FOR NORTHWESTERN ST. BERNARD PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Louisiana.
LAT...LON 3002 8998 3006 8997 3008 8993 3015 8988
3015 8985 3013 8986 3010 8984 3010 8981
3013 8976 3017 8974 3015 8972 3017 8968
3002 8984 3000 8991
TIME...MOT...LOC 0045Z 215DEG 38KT 3011 8989
$$
LAC071-230115-
/O.CON.KLIX.TO.W.0009.000000T0000Z-220323T0115Z/
Orleans LA-
747 PM CDT Tue Mar 22 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTH
CENTRAL ORLEANS PARISH...
At 745 PM CDT, a confirmed large and extremely dangerous tornado was
located near New Orleans, moving northeast at 45 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
This tornadic thunderstorm will remain over mainly rural areas of
north central Orleans Parish.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 245 and 255.
Interstate 510 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3002 8998 3006 8997 3008 8993 3015 8988
3015 8985 3013 8986 3010 8984 3010 8981
3013 8976 3017 8974 3015 8972 3017 8968
3002 8984 3000 8991
TIME...MOT...LOC 0045Z 215DEG 38KT 3011 8989
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
KLG605
WWUS54 KLIX 230057 RRA
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
757 PM CDT Tue Mar 22 2022
LAC071-230107-
/O.CAN.KLIX.TO.W.0009.000000T0000Z-220323T0115Z/
Orleans LA-
757 PM CDT Tue Mar 22 2022
...THE TORNADO WARNING FOR NORTH CENTRAL ORLEANS PARISH IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Louisiana.
LAT...LON 3002 8998 3006 8997 3008 8993 3015 8988
3015 8985 3013 8986 3010 8984 3010 8981
3013 8976 3017 8974 3015 8972 3017 8968
3002 8984 3000 8991
TIME...MOT...LOC 0055Z 215DEG 38KT 3022 8980
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 22, 3:42 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 22, 3:42 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
342 PM CDT Tue Mar 22 2022
.. MESOSCALE UPDATE 4 PM...
There have been some interesting trends developing in the most
recent HRRR models and the satellite features. Mainly of note is
the continued presence of a surface low further south than
anticipated yesterday and this feature is still evident in the
models and the surface winds and observations. The LL 850 jet is
now squarely over our area encompassing all of SE LA, S MS, and
some of coastal MS. The most recent runs of the CAMS are less
excited about the discrete cells ahead of the line and are
refocusing on the squall line itself. There are showers ahead of
the line but they are barely producing any lightning. The 18z
sounding still shows that we have no cap and plenty of
instability, as well as plenty of strength and directional shear.
It seems that the main limiting factor is deep layer lift. Even
the front is behind the main line with the deep lift back in
eastern Texas. As well, the dry air intrusion seen on water vapor
could be hindering any deep development in the squall line.
Overall, we have to keep monitoring this line as it moves into a
favorable environment for damaging wind gusts and brief tornadoes
embedded within the line. The main threat may end up being flash
flooding if this line continues to train more SW to NE. As well,
the winds outside of thunderstorms are continuing to increase with
wind gusts of 40-50 MPH across the area.
SHORT TERM (Tonight through Thursday Night)...
The front and associated thunderstorms will continue to move
through the MS counties overnight and be out of the southern MS
counties by sunrise on Wednesday. While the deep upper trough
won't come through until Wednesday night, we'll see the effects of
the cold front tonight through Thursday. Lows tonight will drop
into the upper 40s to middle 50s. Wednesday will be dry and mostly
sunny with highs in the lower to upper 60s. While the deeper
trough starts to come through with clear skies, lows Wed night
will be in the lower 40s to the north and lower 50s along the
coast. Temps will warm slightly Thursday but lows will stay
similar to Wed night lows.
Long Term (Friday through Tuesday)...
Upper ridging will remain primarily over the Rockies through the
weekend with heights slightly rising over the local area. At the
surface, high pressure over the Plains States Friday morning will
gradually work eastward and be centered off the east coast of
Florida by Monday. With no significant onshore winds until at
least Monday, if that soon, the threat of precipitation will be
very low through at least Tuesday.
With dry air in place, morning lows this weekend will be on the cool
side, roughly 5-8F below normal for several mornings. Highs likely
to be pretty close to normal through the weekend, then as onshore
flow returns on Monday, it should lead to high temperatures moving
into the 80s for midweek next week.
AVIATION...
Gusty southeast winds with sustained 20+ knots and gusts exceeding
30 knots. While SHRA could occur at any time, will limit TSRA for
now, to a 2 hour window with main band of convection. Localized IFR
and potential for gusts exceeding 40 knots with main band of
convection. Improvement will occur several hours behind main
convection.
MARINE...Small Craft Advisory will remain as posted. Winds will
continue to increase through the day today then shift to W and
remain elevated on the back side of the front swinging through early
Wednesday, and will slowly ease going into Wednesday
afternoon/night. Some extension of the advisory may be possible if
waves/seas remain elevated. Surface winds remain breezy through late-
week, but nothing significant in regards to impacts even going into
early parts of next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 48 66 41 70 / 70 0 0 0
BTR 48 67 43 72 / 30 0 0 0
ASD 53 69 44 72 / 90 0 0 10
MSY 53 67 49 71 / 100 0 0 10
GPT 56 69 46 70 / 80 0 10 10
PQL 58 69 45 69 / 90 0 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 9 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>072-075>078.
Coastal Flood Advisory until 7 PM CDT this evening for
LAZ066>070-075-076.
Flood Watch until 1 AM CDT Wednesday for LAZ034>037-039-046>050-
071-072-075-076.
GM...Small Craft Advisory until noon CDT Wednesday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory until 9 PM CDT this evening for MSZ068>071-077-
080>082.
Coastal Flood Advisory until 7 PM CDT this evening for
MSZ080>082.
Flood Watch until 1 AM CDT Wednesday for MSZ068>071-077-080.
GM...Small Craft Advisory until noon CDT Wednesday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&In the hours before
Special weather statement, Mar 22, 4:41 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
441 PM CDT Tue Mar 22 2022
LAZ039-MSZ071-222215-
Washington LA-Walthall MS-
441 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of northeastern
Washington Parish in southeastern Louisiana and southeastern Walthall
Counties through 515 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near
Varnado, or 8 miles north of Bogalusa, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Varnado and Angie.
This storm is showing rotation and a funnel cloud could be
occurring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3101 8984 3100 8975 3100 8973 3097 8973
3085 8989 3089 8994 3107 8988 3107 8984
TIME...MOT...LOC 2141Z 209DEG 51KT 3091 8989
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CABSpecial weather statement, Mar 22, 5:04 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
504 PM CDT Tue Mar 22 2022
LAZ036-037-048-050-222245-
Livingston LA-St. Helena LA-East Feliciana LA-East Baton Rouge LA-
504 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of St. Helena,
northwestern Livingston, southeastern East Feliciana and northeastern
East Baton Rouge Parishes through 545 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watson, or 9 miles north of Denham Springs, moving northeast at 40
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensburg, Montpelier, Watson, Darlington, Greenwell Spring and
Easleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana.
&&
LAT...LON 3077 9057 3053 9083 3054 9096 3059 9104
3094 9080 3094 9057
TIME...MOT...LOC 2204Z 216DEG 37KT 3061 9090
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGLocal storm report, Mar 22, 5:23 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
523 PM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FLASH FLOOD BATON ROUGE 30.45N 91.13W
03/22/2022 EAST BATON ROUGE LA BROADCAST MEDIA
HIGH WATER REPORTED AT ACADIAN THRUWAY
UNDERPASS. ROAD IS CLOSED DUE TO HIGH WATER.
&&Special weather statement, Mar 22, 5:36 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service New Orleans LA
536 PM CDT Tue Mar 22 2022
LAZ037-039-071-MSZ069>071-222315-
Washington LA-St. Helena LA-Northern Tangipahoa LA-Pike MS-
Walthall MS-Amite MS-
536 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of northeastern St.
Helena, northern Tangipahoa and northwestern Washington Parishes,
western Walthall, Pike and southeastern Amite Counties through 615 PM
CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kentwood, or 10 miles northeast of Greensburg, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mccomb, Amite City, Magnolia, Kentwood, Summit, Roseland, Osyka,
Mount Herman, Wilmer, Tangipahoa and Mccomb Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 49 and 66.
Interstate 55 in Mississippi between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3129 9017 3102 9018 3074 9041 3074 9060
3092 9067 3135 9050 3135 9031
TIME...MOT...LOC 2236Z 214DEG 39KT 3094 9057
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, Mar 22, 6:07 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
607 PM CDT Tue Mar 22 2022
MSZ070-071-222345-
Pike MS-Walthall MS-
607 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of Walthall and
southeastern Pike Counties through 645 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tylertown, or 10 miles southwest of Kokomo, moving northeast at 50
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tylertown, Salem and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3118 9003 3117 9000 3114 9000 3113 8994
3107 8992 3107 8987 3100 9017 3100 9030
3116 9030 3133 9004
TIME...MOT...LOC 2307Z 236DEG 42KT 3113 9017
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, Mar 22, 6:23 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service New Orleans LA
623 PM CDT Tue Mar 22 2022
LAZ058-060-061-230000-
St. Charles LA-St. John The Baptist LA-Upper Jefferson LA-
623 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of southwestern St.
John The Baptist, northwestern St. Charles and northwestern Jefferson
Parishes through 700 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near
Killona, or 7 miles west of Hahnville, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hahnville, Laplace, Reserve, Killona, Norco, Montz, Edgard,
Destrehan, Taft, New Sarpy, St. Rose and Luling.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 205 and 222.
Interstate 55 in Louisiana between mile markers 1 and 5.
Interstate 310 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana.
&&
LAT...LON 2989 9054 2989 9057 2998 9066 3024 9036
3017 9043 3012 9043 3009 9041 3006 9037
3005 9026 3003 9022 2986 9051
TIME...MOT...LOC 2322Z 230DEG 39KT 2997 9053
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:00 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Charles | 45 min |
| Mar 22, 7:09 PM CDT | Tornado Warning | LIX | Saint Tammany | 50 min |
| Mar 22, 7:29 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard | 58 min |
| Mar 22, 7:32 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 34 min |
| Mar 22, 7:40 PM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 22, 7:53 PM CDT | Tornado Warning | LIX | Saint Tammany | 37 min |
| Mar 22, 8:04 PM CDT | Special Marine Warning | LIX | 41 min | |
| Mar 22, 8:30 PM CDT | Special Marine Warning | LIX | 60 min | |
| Mar 22, 8:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Mar 22, 9:02 PM CDT | Special Marine Warning | LIX | 58 min | |
| Mar 22, 9:28 PM CDT | Special Marine Warning | LIX | 47 min | |
| Mar 22, 9:53 PM CDT | Special Marine Warning | LIX | 67 min | |
| Mar 22, 10:46 PM CDT | Special Marine Warning | LIX | 29 min | |
| Mar 22, 10:56 PM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 22, 11:42 PM CDT | Special Marine Warning | LIX | 63 min | |
| Mar 23, 1:08 AM CDT | Special Marine Warning | LIX | 112 min |
Nearby
Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.